Acute Pulmonary Vascular Talcosis: Mimicking Acute Pulmonary Embolism
Nandavaram S*, Chandrasekar VT and Savici D
State University of New York Upstate Medical University, Syracuse, USA
- *Corresponding Author:
- Nandavaram S
State University of New York Upstate
Medical University, Syracuse, NY 13202, USA
Tel: +315 350 7332
E-mail: [email protected]
Received Date: May 27, 2016; Accepted Date: June 14, 2016; Published Date: June 21, 2016
Citation: Nandavaram S, Chandrasekar VT, Savici D (2016) Acute Pulmonary Vascular Talcosis: Mimicking Acute Pulmonary Embolism. J Vasc Med Surg 4:272.doi:10.4172/2329-6925.1000272
Copyright: © 2016 Nandavaram S, et al. This is an open-access article distributed under the terms of the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original author and source are credited.
Intravenous injection of powdered tablets intended to oral use is a common practice among drug abusers, given the greater effectiveness attributed to accelerate delivery of the drug through this route compared to oral intake. This can result in both acute and chronic changes in the pulmonary vessels and parenchyma. Various terms have been used to describe this entity and include self-induced pulmonary granulomatosis, pulmonary antithrombotic granulomatosis, pulmonary mainline granulomatosis, and angiocentric systemic granulomatosis. Acute right ventricular failure is a life threatening complication from intravenous injection of powdered medications and very few such cases have been reported in the literature.